Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 267, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 8, 2005, 5:54 PM CDT for Lac qui Parle County, Minnesota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2005, 5:54 PM CDT (22:54 UTC)
- Expired
- Aug 8, 2005, 7:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Lac qui Parle County, MN
The radar
The Aberdeen radar (KABR), 165 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 2934 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 082254 SVRMPX MNC073-090000- /O.NEW.KMPX.SV.W.0267.050808T2254Z-050809T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 554 PM CDT MON AUG 8 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 700 PM CDT * AT 549 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED 13 MILES WEST OF MADISON...AND MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... MADISON... LAT...LON 4514 9658 4496 9657 4493 9608 4520 9609 $$
1 follow-up statement
000 WWUS53 KMPX 082345 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 644 PM CDT MON AUG 8 2005 MNC073-090000- /O.CON.KMPX.SV.W.0267.000000T0000Z-050809T0000Z/ LAC QUI PARLE MN- 644 PM CDT MON AUG 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR LAC QUI PARLE COUNTY... AT 639 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL...AND LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR MARIETTA...OR ABOUT 9 MILES WEST OF MADISON...AND IS NEARLY STATIONARY. OTHER LOCATIONS IN THE WARNING INCLUDE NASSAU...MADISON...LOUISBURG AND BELLINGHAM. LAT...LON 4519 9658 4493 9658 4493 9608 4520 9609 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:15 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 8, 3:15 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 PM CDT MON AUG 8 2005 .DISCUSSION...TONIGHT THROUGH THURSDAY FORECAST CONCERNS ARE DEVELOPMENT OF CONVECTION OVERNIGHT AND THEN THE POSSIBILITY OF HEAVY RAIN DEVELOPING INTO TUESDAY EVENING. CURRENTLY QUITE A BIT OF CIN OVER THE CWA. SUBSIDENCE AREA OVER CENTRAL MN ALSO NOTED EVIDENCED BY DRYING ON WV IMAGERY. FRONT HAS MOVED INTO NW MN AND FAR WEST CENTRAL MN. LOOKS LIKE NAM AND GFS HAVE GENERAL HANDLE ON CONVECTION DEVELOPING OVER N SD/S ND AS SHORT WAVE OVER ID/W MT MOVES ACROSS NORTHERN PLAINS. GFS AND UKMET ARE VERY CLOSE WITH THIS FEATURE AND TAKE IT TO NR KDLH BY AROUND NOON ON TUESDAY. NAM DOES NOT SEEM TO HAVE MUCH CONTINUITY WITH PATH...AND ENDS UP BEING SLOWER. UPPER JET SAGS SOUTH LATE TONIGHT AND TUESDAY MORNING AND STRONG UPPER DIV DEVELOPS OVER CENTRAL MN. WILL INCREASE POPS OVERNIGHT IN THIS AREA AND THEN DEVELOP SOME LIKELY WORDING SOUTHWARD WITH TIME ON TUESDAY. MID LEVEL WARM ADVECTION IS NOT AS STRONG ON TUESDAY THOUGH. ALSO WV IMAGERY SHOWING A COUPLE OF MOIST CONNECTIONS. THERE IS ONE PLUME PUSHING INTO IDAHO FROM PACIFIC AND THEN THE SW MONSOON PLUME IS ROTATING UP INTO MT. COULD END UP WITH A HEAVY RAIN EVENT OVER PARTS OF AREA ON TUESDAY. WILL MENTION SOME HEAVY RAIN OVER CENTRAL MN TUESDAY MORNING TO START..BUT NOT EXPAND SOUTH YET DUE TO UNCERTAINTY WITH MOVEMENT OF FRONT AND LOW LEVEL FLOW. THE FRONT SAGS SOUTH TUESDAY NIGHT SETTING UP FOR A BREAK ON WEDNESDAY MOST AREAS. HARD TO TIME RETURNING WARM ADVECTION UNDER JET BRINGS IN MORE CHANCES FOR RAIN WEDNESDAY NIGHT AND THURSDAY. LONGER TERM...THURSDAY NIGHT THROUGH SUNDAY CURRENT TRENDS OF 06Z GFS AND 00Z ENSEMBLES AND ECMWF CONTINUES TO INDICATE 5H TROF AND SURFACE FROPA FRIDAY/FRIDAY NIGHT PORTION OF THE FORECAST. HAVE INCREASED POPS CLOSER TO MEX GUIDANCE AND ENSEMBLE POP NUMBERS WITH THIS SYSTEM. OTHERWISE...SURFACE RIDGE MOVING OVER THE AREA FOR LATER IN THE WEEKEND. THIS SHOULD PROVIDE DRY/COOLER CONDITIONS INTO EARLY NEXT WEEK. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && JPR/DWE
Hazardous weather outlook, Aug 8, 10:44 AM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1044 AM CDT MON AUG 8 2005 MNZ064-073>075-082-083-091-092-091100- BLUE EARTH-BROWN-FARIBAULT-MARTIN-NICOLLET-REDWOOD-WATONWAN- YELLOW MEDICINE- 1044 AM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF HEAT AND HUMIDITY WILL BRING HEAT INDICES IN THE 100 TO 103 DEGREE RANGE DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE IS FORECAST TO MOVE EASTWARD ALONG THE FRONTAL BOUNDARY ON TUESDAY AND PASS ACROSS SOUTHERN MINNESOTA LATE IN THE DAY. AS A RESULT...A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE ACROSS THE REGION TUESDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. MNZ041>045-047>063-065>070-091100- ANOKA-BENTON-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-MILLE LACS-MORRISON- POPE-RAMSEY-RENVILLE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEVENS-SWIFT- TODD-WASHINGTON-WRIGHT- 1044 AM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF HEAT AND HUMIDITY WILL BRING HEAT INDICES IN THE 100 TO 103 DEGREE RANGE DURING THE AFTERNOON. ALSO...LATER TONIGHT...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST AS A COLD FRONT DROPS SOUTHWARD INTO CENTRAL MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS OF SEVERE WEATHER WITH THIS SYSTEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE IS FORECAST TO MOVE EASTWARD ALONG THE FRONTAL BOUNDARY ON TUESDAY AND PASS ACROSS SOUTHERN MINNESOTA LATE IN THE DAY. AS A RESULT...A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE ACROSS THE REGION TUESDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MNZ076>078-084-085-093-091100- FREEBORN-GOODHUE-LE SUEUR-RICE-STEELE-WASECA- 1044 AM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE IS FORECAST TO MOVE EASTWARD ALONG THE FRONTAL BOUNDARY ON TUESDAY AND PASS ACROSS SOUTHERN MINNESOTA LATE IN THE DAY. AS A RESULT...A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE ACROSS THE REGION TUESDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. WIZ014>016-023>028-091100- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 1044 AM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST LATER TONIGHT AS A COLD FRONT DROPS SOUTHWARD INTO CENTRAL MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS OF SEVERE WEATHER WITH THIS SYSTEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE IS FORECAST TO MOVE EASTWARD ALONG THE FRONTAL BOUNDARY ON TUESDAY AND PASS ACROSS SOUTHERN MINNESOTA LATE IN THE DAY. AS A RESULT...A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE ACROSS THE REGION TUESDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Aug 8, 1:07 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
107 PM CDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL LAKESIDE 44.83N 94.56W
08/08/2005 0.75 INCH RENVILLE MN PUBLIC
&&
GJERDINGENLocal storm report, Aug 8, 1:41 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
141 PM CDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HAIL HAUGEN 45.61N 91.78W
08/08/2005 0.75 INCH BARRON WI TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Aug 8, 2:01 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
201 PM CDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM TSTM WND DMG HUTCHINSON 44.89N 94.37W
08/08/2005 MCLEOD MN PUBLIC
5 TO 7 INCH TREE LIMB DOWN.
&&
GJERDINGENLocal storm report, Aug 8, 3:58 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 PM CDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HAIL NORWOOD/YOUNG AMERICA 44.78N 93.92W
08/08/2005 0.75 INCH CARVER MN TRAINED SPOTTER
0545 AM HAIL BURKHARDT 45.02N 92.67W
08/08/2005 0.75 INCH ST. CROIX WI LAW ENFORCEMENT
0620 AM HAIL HAUGEN 45.61N 91.78W
08/08/2005 0.75 INCH BARRON WI TRAINED SPOTTER
0630 AM HAIL 6 S BRUCE 45.37N 91.27W
08/08/2005 0.75 INCH RUSK WI LAW ENFORCEMENT
0645 AM TSTM WND DMG HUTCHINSON 44.89N 94.37W
08/08/2005 MCLEOD MN PUBLIC
5 TO 7 INCH TREE LIMB DOWN.
0830 AM HAIL LAKESIDE 44.83N 94.56W
08/08/2005 0.75 INCH RENVILLE MN PUBLIC
0835 AM HAIL STEWART 44.73N 94.49W
08/08/2005 0.75 INCH MCLEOD MN LAW ENFORCEMENT
&&
GJERDINGENThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:19 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 56 min |
| Aug 8, 5:04 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Wright | 56 min |
| Aug 8, 5:50 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey | 56 min |
| Aug 8, 6:06 AM CDT | Severe Thunderstorm Warning | MPX | Nicollet | 19 min |
| Aug 8, 6:10 AM CDT | Severe Thunderstorm Warning | MPX | Washington | 50 min |
| Aug 8, 6:31 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 39 min |
| Aug 8, 8:30 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 39 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.